Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 15, 2003, 4:22 PM CDT for Carson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2003, 4:22 PM CDT (21:22 UTC)
- Expired
- Apr 15, 2003, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Carson County, TX
The radar
The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059 WUUS54 KAMA 152122 SVRAMA TXC065-152200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT TUE APR 15 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 500 PM CDT * AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF PANHANDLE...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... PANHANDLE AND WHITE DEER DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3539 10147 3526 10129 3543 10110 3561 10127 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:15 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 15, 1:15 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
115 PM CDT TUE APR 15 2003
STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE CWA OVERNIGHT TONIGHT.
CURRENT FCST APPEARS ON TRACK AND WILL LEAVE WIND WARNING AND
ADVISORY AS IS. THE WINDS SHOULD EASE UP LATER TONIGHT BUT RESUME
AGAIN TOMORROW THOUGH NOT NEAR WARNING CRITERIA. REGARDING
THUNDERSTORMS...THE ACTIVITY SHOULD BE CLEARING THE EASTERN PORTION
OF THE CWA BY EARLY TONIGHT.
COOLER AND BREEZY CONDITIONS ARE EXPECTED FOR TOMORROW AND THR.
THE NEXT DISTURBANCE IS EXPECTED TO MOVE INTO THE REGION BEGINNING ON
FRIDAY. LEFT THE EXTENDED AS IS GIVEN TIMING AND MOISTURE
UNCERTAINTIES. THE SYSTEM SHOULD CLEAR THE REGION LATE ON SATURDAY
WITH DRY AND MILD CONDITIONS EXPECTED FOR THE REMAINING PERIODS.
FCSTID = 05
AMARILLO 43 73 43 70 / 00 00 00 00
BEAVER 44 73 41 65 / 80 00 00 00
BOISE CITY 40 70 39 67 / 00 00 00 00
BORGER 45 73 42 68 / 00 00 00 00
BOYS RANCH 40 74 42 68 / 00 00 00 00
CANYON 42 73 43 68 / 00 00 00 00
CLARENDON 47 73 45 69 / 80 00 00 00
DALHART 41 72 40 68 / 00 00 00 00
GUYMON 45 71 38 66 / 00 00 00 00
HEREFORD 39 72 42 69 / 00 00 00 00
LIPSCOMB 46 74 44 66 / 80 00 00 00
PAMPA 47 74 44 67 / 80 00 00 00
SHAMROCK 49 75 45 68 / 80 00 00 00
WELLINGTON 50 74 47 68 / 80 00 00 00
.AMA...
TX...HIGH WIND WARNING IS IN EFFECT FOR TXZ001>003-006>008-011>013-
016>018 UNTIL 03Z TONIGHT.
...WIND ADVISORY IS IN EFFECT FOR TXZ004-005-009-010-014-015-019-
020 UNTIL 03Z TONIGHT.
...RED FLAG WARNING IS IN EFFECT FOR TXZ001>003-006>008-
011>013-016>018 UNTIL 01Z TONIGHT.
OK...HIGH WIND WARNING IS IN EFFECT FOR OKZ001-002 UNTIL 03Z TONIGHT.
...WIND ADVIOSRY IS IN EFFECT FOR OKZ003 UNTIL 03Z TONIGHT.
...RED FLAG WARNING IS IN EFFECT FOR OKZ001-002 UNTIL 01Z TONIGHT.Hazardous weather outlook, Apr 15, 1:06 PM CDT, 3 hours 16 minutes before
OKZ001>003-TXZ001>020-161100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE APR 16 2003 ...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES FOR THIS AFTERNOON AND EARLY EVENING... ...A WIND ADVISORY REMAINS IN EFFECT FOR EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES FOR THIS AFTERNOON AND EARLY EVENING... ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES FOR THIS AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS THE EXTREME EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. THE MODERATE RISK AREA IS ALONG AND EAST OF A LINE EXTENDING FROM 15 MILES NORTH OF BEAVER OKLAHOMA TO WELLINGTON TEXAS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES MAY ALSO OCCUR... ESPECIALLY IN THE MODERATE RISK AREA. A HIGH WIND WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING ACROSS THE WESTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. A WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON AND EARLY EVENING ACROSS THE EASTERN THIRD OF THE PANHANDLES. SURFACE SOUTHWEST WINDS SUSTAINED AT 35 TO 40 MPH CAN BE EXPECTED BY MID AFTERNOON...WITH GUSTS OVER 50 MPH IN SOME AREAS. A RED FLAG WARNING ALSO REMAINS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING ACROSS THE WESTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES. VERY STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE A VERY HIGH FIRE DANGER POTENTIAL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE SHOULD REMAIN ALERT FOR LIKELY ACTIVATION LATER THIS AFTERNOON AND EARLY EVENING. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 60 min |
| Apr 15, 4:53 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 52 min |
| Apr 15, 5:09 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 51 min |
| Apr 15, 5:23 PM CDT | Tornado Warning | AMA | Wheeler | 37 min |
| Apr 15, 5:44 PM CDT | Tornado Warning | AMA | Hemphill | 31 min |
| Apr 15, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.